Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 30, NWS Brownsville, TX

April 16, 2021

NWS Brownsville, TX issued this small craft advisory at Apr 16, 2021, 4:22 PM CDT. It took effect at Apr 17, 2021, 2:55 AM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2021, 4:22 PM CDT (21:22 UTC)
In effect from
Apr 17, 2021, 2:55 AM CDT
Expired
Apr 18, 2021, 7:00 PM CDT
In force
40 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

238 
WHUS74 KBRO 162122
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
422 PM CDT Fri Apr 16 2021

GMZ130-132-135-170530-
/O.NEW.KBRO.SC.Y.0030.210417T1100Z-210418T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
422 PM CDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 1 AM CDT
SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...From 6 AM Saturday to 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-170530-
/O.NEW.KBRO.SC.Y.0030.210417T1100Z-210418T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
422 PM CDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 1 PM CDT
SUNDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  6 to 9 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 6 AM Saturday to 1 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
472 
WHUS74 KBRO 170516
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1216 AM CDT Sat Apr 17 2021

GMZ130-132-135-171330-
/O.CON.KBRO.SC.Y.0030.210417T1100Z-210418T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1216 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 1 AM CDT SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...From 6 AM Saturday to 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A strong cold front will sweep across the 
  Lower Texas Gulf waters early Saturday morning followed by high 
  pressure building into the waters through Sunday. This will 
  maintain elevated winds and seas this weekend. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-171330-
/O.CON.KBRO.SC.Y.0030.210417T1100Z-210418T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1216 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 1 PM CDT SUNDAY...

* WHAT...North winds 20 to 30 kt with gusts from 30 to 35 kt and 
  seas 6 to 9 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 6 AM Saturday to 1 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A strong cold front will sweep across the 
  Lower Texas Gulf waters early Saturday morning followed by high 
  pressure building into the waters through Sunday. This will 
  maintain elevated winds and seas this weekend. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
616 
WHUS74 KBRO 170755
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
255 AM CDT Sat Apr 17 2021

GMZ130-132-135-171600-
/O.EXT.KBRO.SC.Y.0030.210417T0755Z-210418T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
255 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...North winds 20 to 25 knots. 

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Rough bay waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-171600-
/O.EXT.KBRO.SC.Y.0030.210417T0755Z-210418T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
255 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT SUNDAY...

* WHAT...North to northeast winds 20 to 25 knots. 

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 1 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas 4 to 7 feet nearshore and 5 to 8 feet
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
800 
WHUS74 KBRO 171422
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
922 AM CDT Sat Apr 17 2021

GMZ130-132-135-172230-
/O.CON.KBRO.SC.Y.0030.000000T0000Z-210418T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
922 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Rough bay waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-172230-
/O.CON.KBRO.SC.Y.0030.000000T0000Z-210418T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
922 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  6 to 7 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 1 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas 4 to 7 feet nearshore and 5 to 8 feet
  offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
376 
WHUS74 KBRO 172106
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
406 PM CDT Sat Apr 17 2021

GMZ130-132-135-180515-
/O.CON.KBRO.SC.Y.0030.000000T0000Z-210418T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
406 PM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from Baffin Bay TX to the Port of
  Brownsville.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Rough bay waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-180515-
/O.CON.KBRO.SC.Y.0030.000000T0000Z-210418T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
406 PM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  6 to 9 feet.

* WHERE...Coastal waters from Baffin Bay TX to the Rio Grande out
  60 nm.

* WHEN...Until 1 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
409 
WHUS74 KBRO 180254
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
954 PM CDT Sat Apr 17 2021

GMZ130-132-135-180600-
/O.CON.KBRO.SC.Y.0030.000000T0000Z-210418T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
954 PM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Laguna Madre from Baffin Bay to the Port of 
  Brownsville.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-181100-
/O.CON.KBRO.SC.Y.0030.000000T0000Z-210418T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
954 PM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  6 to 9 feet.

* WHERE...Coastal waters from Baffin Bay to the Rio Grande out 60
  nm.

* WHEN...Until 1 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
864 
WHUS74 KBRO 180844 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
344 AM CDT Sun Apr 18 2021

GMZ170-175-181800-
/O.EXT.KBRO.SC.Y.0030.000000T0000Z-210419T0000Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
344 AM CDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Seas 5 to 8 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-181800-
/O.CON.KBRO.SC.Y.0030.000000T0000Z-210418T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
344 AM CDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Seas 5 to 7 feet. 

* WHERE...Coastal waters from Baffin Bay to Port Mansfield out 
  20 nm and Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
446 
WHUS74 KBRO 181825
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
125 PM CDT Sun Apr 18 2021

GMZ150-155-181930-
/O.EXP.KBRO.SC.Y.0030.000000T0000Z-210418T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
125 PM CDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas have fallen below Small Craft Advisory criteria
across the nearshore Gulf waters. Operators of small craft should
continue to exercise caution. 


$$

GMZ170-175-190000-
/O.CON.KBRO.SC.Y.0030.000000T0000Z-210419T0000Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
125 PM CDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas  
  6 to 8 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Mejia

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 3:28 PM CDT, 54 minutes earlier.

Area forecast discussion, Apr 16, 3:28 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
328 PM CDT Fri Apr 16 2021

.SHORT TERM (Now through Saturday Night): After about ten days of a
summer temperature and humidity preview, it all comes to an abrupt
halt for the weekend as a late season strong cold front (for mid
April) sweeps across the Valley late tonight into early Saturday,
with much below average temperatures continuing right through Sunday.

Bottom lines up front are two-fold:  The season's first substantial,
though local, significant thunderstorm activity, followed by feels
like temperatures that could be nearly 50 degrees colder at 3 PM
Saturday than 3 PM today (Friday).

First, thunderstorms. Convective Allowing Models (CAMs) have
localized the larger scale set-up arriving late tonight, which
features the combination of upper-level divergence and some positive
vorticity in west-southwest flow at the base of flat trough across
the southern Rockies, with low level upslope flow into the Sierra
Madre and low level convergence of northeast vs. southeast flow
along the leading edge of the front.  This should induce rapid onset
convection just west of the river and Zapata County soon after
midnight, which will then press east and southeast into the upper
Valley and potentially into western Hidalgo County by or just after
daybreak.  CAMs are in shifting camps, but the gist suggests
initial, potential supercellular events coalescing into a mini-MCS
as the episode moves down river. SPC has these areas straddling 12Z
for "marginal" threat, mainly hail, as the primary convection will
be elevated immediately behind the surface wind shift to
north/northeast.  However, National Water Model data working off the
HRRR suggest potential for up to 5 inches of rain in a couple hours,
which could cause minor flash flooding given the hilly terrain of
western Starr/Zapata, despite the very dry soils. Past experience
suggests that rainfall *rate* is a larger factor when it comes to
minor flood potential.  Given uncertainty and localized nature of
the threat, did not include in the gridded forecast, but mentioning
here for situational awareness.

After daybreak, the front will dominate and cooler air will begin
rolling in, stabilizing the low level and ending the severe and even
the overall thunderstorm threat for the more populated lower/mid
Valley region Saturday morning.  Thereafter, it's a nasty day
(unless you're looking for the refreshing break to the soupy
heat/humidity), with brisk north/northwest wind and temperatures
falling into the upper 50s to lower 60s everywhere by early to mid
afternoon.  Lesser rain and raising ceilings may bring temperatures
back toward the mid 60s across Zapata/Jim Hogg/Starr.

Overcast Saturday night with continued patchy light rain (west) and
a bit steadier (east) will combine with the last of the cold
advection to ease temperatures down into the low to mid 50s in all
areas by daybreak Sunday.

.LONG TERM (Sunday through Friday): Cold-air damming behind
Saturday's cold front will continue on Sunday, keeping
temperatures well below seasonal normal (about 15-20 degrees
below). Showers will be ending west-to-east through the day on
Sunday. However, model consensus shows weak coastal troughing
developing Sunday night, into Monday morning. This will keep
slight rain chances (10-20%) in the forecast late Sunday night
through the day on Monday and possibly into Tuesday, with best
chances occurring near the coast. Weak CAA will continue on
Tuesday, but more sunshine is expected during the afternoon than
previous days. This will allow temperatures to warm up into the
low-mid 80s, closer to seasonal average. Both 12z runs of the GFS
& ECMWF are in slightly better agreement that a weak and dry cold
front will move through the area late Tuesday night or early
Wednesday morning. The effects of this cold front will be almost
unnoticeable, other than slightly cooler temperatures on
Wednesday, as surface high pressure quickly shifts eastward over
the lower Mississippi Valley by Wednesday evening. In turn, winds
will become onshore and return out of the southeast by Wednesday
night. Weak perturbations in the west-northwest flow aloft, ahead
of an approaching shortwave trough from the northwest, may cause
isolated showers Wednesday night and Thursday morning. Lots of
uncertainty with regards to this approaching shortwave on
Thursday/Friday, with the GFS showing a more aggressive and
longer-lasting effects of the shortwave across Deep South Texas.
Isolated to scattered showers and thunderstorm are possible on
Friday if this scenario plays out. However, very low confidence
with the forecast beyond Thursday. More details to come in later
updates.

&&

.MARINE (Now through Saturday night): A quiet evening with modest
southeast winds becoming light east will end abruptly toward
daybreak with the front. 20+ knot winds will arrive just prior to
daybreak Saturday morning for all but the Cameron County
coastline...but soon after, 20-25 knot winds and gusty will cover
all waters and seas will crank up rapidly to 7 to 9 feet, with
plenty of rough waves on Laguna Madre. Could see a period of Gale
force gusts, but not enough to require a warning at this
time.Expect some thunder through mid to late morning along and
just behind the front, followed by gusty and nasty light rains
that will continue later Saturday through Saturday night...perhaps
ending across the waters near Baffin Bay late Saturday night.

Small Craft Advisories will be issued this evening to cover the
window right around daybreak Saturday, and these will continue
through Saturday night and beyond. Bottom line?  Enjoy this evening
on the water...the remainder of the weekend is not favorable for
boating/fishing activities.

Sunday through Wednesday: Small Craft Advisories will likely be
ongoing Sunday morning, possibly continuing through the afternoon
hours. Gradual improvement of northerly winds and seas will occur
Sunday night into Monday morning. As high pressure settles in
across northern and northeastern Texas Sunday night, mostly
favorable marine conditions will persist Monday through Wednesday,
with light to moderate east-northeast winds and wave heights
generally 2 to 5 feet on the Gulf.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  68  73  58  67 /  30  60  60  60
BROWNSVILLE          70  73  57  66 /  20  60  60  60
HARLINGEN            68  73  55  65 /  30  70  60  50
MCALLEN              68  72  57  66 /  40  70  50  20
RIO GRANDE CITY      65  69  56  68 /  50  70  40  10
SOUTH PADRE ISLAND   69  73  64  66 /  20  60  60  70

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...52-Goldsmith
Long Term...67-Mejia
Hazardous weather outlook, Apr 16, 4:08 PM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
408 PM CDT Fri Apr 16 2021

TXZ248>257-351-353-172115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
408 PM CDT Fri Apr 16 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Strong to severe thunderstorms, producing large hail and heavy
rain, are possible over Zapata County and portions of Starr
County tonight.

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong to severe thunderstorms, producing large hail, are possible
along and west of the Interstate 69E corridor Saturday morning.

An elevated risk of rip currents is possible at the local beaches
through the entire period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-172115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
408 PM CDT Fri Apr 16 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong to severe thunderstorms, producing gusts to 35 knots and
cloud-to-water lightning, are possible Saturday morning.

Small Craft Advisories may be needed along the Lower Texas Coast
Saturday through Sunday night and again on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.